Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
Question: Dry lungs not going away
|misspuppychow - Tue Mar 25, 2008 3:59 pm|
I have allergies and my mom is a nurse at an allergy office so I get taken care of very well. Over spring break I was in an area that had high pollen and as a result and used Veramyst twice a day as well as Allegra D twice a day. Not only did it try my nose out, it also dried my lungs out.
However, that was two weeks ago and my lungs are still very dry. I have not used any allergy medicine and I have not used any decongestants. I have taken zero medication of any kind.
How do you moisture your lungs if they are not doing it on their own? It is a slight level of discomfort whenever I take a breath!
|Dr. A. Madia - Thu Mar 27, 2008 8:42 am|
Veramyst contains fluticasone, a steroid inhalation product. It will reduce secretions and make the mucus membranes dry. Allegra D contains Fexofenadine, an anti allergic plus pseudoephedrine, a decongestant. Allegra will also make the mucus membrane dry. However the effect of both of these will not last more than a day or two after stopping them.
But tell me. What do you mean exactly by a dry lung? Is it a dry cough? Or some irritation while breathing?
|misspuppychow - Thu Mar 27, 2008 11:09 am|
I don't really cough any more than normal, it is more of a strange feeling when I am breathing... I can just tell that my lungs are dried and it is pretty annoying. :) I have not used Veramyst or anything else since March 21 and the dryness has not improved.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.